MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an intracranial large vessel occlusion and recanalization in the non-acute stage, a 4.5mmd 22mml enterprise vascular reconstruction device with no distal tip (enc452200, 5852763) became impeded.The stent couldn¿t advance within the unspecified microcatheter (mc) when it arrived at the middle of the mc.It couldn¿t advance or move back.Therefore, the physician removed the stent system and microcatheter together outside of the patient.The procedure was completed by another new stent system and microcatheter (same code as them).There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracranial large vessel occlusion and recanalization in a non-acute stage, a 4.5mmd 22mml enterprise vascular reconstruction device with no distal tip (enc452200, 5852763) became impeded.The stent couldn¿t advance within the unspecified microcatheter (mc) when it arrived at the middle of the mc.It couldn¿t advance or move back.Therefore, the physician removed the stent system and microcatheter together outside of the patient.The procedure was completed by another new stent system and microcatheter (same code).There was no patient injury reported.Additional information received indicated that a prowler select plus (606s255x, 30413519) was used with the enterprise.The introducer was fully seated and secured in the hub.The user was not able to torque the device.There was no evidence of physical material within the device.The resistance was felt in the body/shaft.The replacement stent was 4.5mmd 22mml.The event prolonged the procedure by 20 minutes.It was noted that the prolonging of the operation time of patients brings certain risks.Adequate flush was maintained through the devices.No excessive force was applied to the device.A non-sterile prowler select plus 150/5cm was received coiled inside of a pouch with an eu ent4.5mmd 22mml wno dstl tp inside it.The prowler select plus 150/5cm was flushed with warm water, and it was attempted to be removed from the eu ent4.5mmd 22mml wno dstl tp.The eu ent4.5mmd 22mml wno dstl tp was removed without a problem.Only the delivery wire for the eu ent4.5mmd 22mml wno dstl tp was returned for evaluation.The delivery wire was inspected, and no damages or anomalies were observed on it.The functional test analysis could not be performed due to only the delivery wire was returned for evaluation.It is s necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical did review the device history records relative (dhr) to the manufacturing, inspecting and packaging of the lot 5852763.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The reported customer complaint of ¿delivery wire - impeded in microcatheter¿ was not confirmed as only the wire of the eu ent4.5mmd 22mml wno dstl tp was returned to cerenovus for evaluation.Also, based on the visual analysis, no damages or anomalies were observed.However, the kinked and compress condition observed on the device could be related to the customer experience regarding impeded in microcatheter condition.A device history review was performed, and no non-conformances related to the reported complaint condition were identified.The instructions for use (ifu) do contain the following recommendations and warnings: if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Concomitant products updated: prowler select plus (606s255x, 30413519) section b5: additional information received indicated that a prowler select plus (606s255x, 30413519) was used with the enterprise.The introducer was fully seated and secured in the hub.The user was not able to torque the device.There was no evidence of physical material within the device.The resistance was felt in the body/shaft.The replacement stent was 4.5mmd 22mml.The event prolonged the procedure by 20 minutes.It was noted that the prolonging of the operation time of patients brings certain risks.Adequate flush was maintained through the devices.No excessive force was applied to the device.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00162 and 3008114965-2021-00192.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11699730
Report Number3008114965-2021-00162
Device Sequence Number17055542
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number5852763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/21/2021
05/24/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/10/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM; UNSPECIFIED MICROCATHETER